Alert archive / California / Red Flag Warnings in 2017
Red Flag Warning 12, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Aug 28, 2017, 2:16 PM PDT for Lassen County, Modoc County, California; Washoe County, Nevada. It took effect at Aug 29, 2017, 2:00 PM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2017, 2:16 PM PDT (21:16 UTC)
- In effect from
- Aug 29, 2017, 2:00 PM PDT
- Expired
- Aug 30, 2017, 8:00 PM PDT
- In force
- 30 hr
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Modoc County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 154 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3509 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
493 WWUS85 KREV 282116 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 216 PM PDT Mon Aug 28 2017 NVZ453-291400- /O.UPG.KREV.FW.A.0008.170830T0000Z-170831T0300Z/ /O.NEW.KREV.FW.W.0012.170830T0000Z-170831T0300Z/ West Central Nevada Basin and Range- 216 PM PDT Mon Aug 28 2017 ...RED FLAG WARNING IN EFFECT FROM 5 PM TUESDAY TO 8 PM PDT WEDNESDAY FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE BASIN AND RANGE OF WEST CENTRAL NEVADA... The National Weather Service in Reno has issued a Red Flag Warning for thunderstorms and strong outflow winds, which is in effect from 5 PM Tuesday to 8 PM PDT Wednesday. The Fire Weather Watch has been upgraded to a Red Flag Warning. * AFFECTED AREA...Fire Zone 453 West Central Nevada Basin and Range. * Thunderstorms are forecast to develop late Tuesday afternoon then persist Tuesday night and Wednesday morning, with most of these storms likely producing little to no rainfall. Additional storms are possible Wednesday afternoon. * Outflow Winds...Up to 45 mph each afternoon...and up to 35 mph overnight. * Impacts...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for thunderstorm activity and new fire starts. Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ CAZ273-NVZ450-459-291400- /O.CON.KREV.FW.A.0008.170830T0000Z-170831T0300Z/ Mono and Eastern Alpine Counties-Western Nevada Sierra Front- Mineral and Southern Lyon Counties- 216 PM PDT Mon Aug 28 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR DRY THUNDERSTORMS WITH GUSTY OUTFLOW WINDS... * AFFECTED AREA...Fire Zone 273 Mono and Eastern Alpine Counties, Fire Zone 450 Western Nevada Sierra Front and Fire Zone 459 Mineral and Southern Lyon Counties. * Thunderstorms are forecast to develop across the region late Tuesday afternoon then persist Tuesday night and Wednesday morning. Additional storms are possible Wednesday afternoon. * Main threat...Thunderstorms producing little rainfall with an enhanced risk of new fire starts during the evening and overnight hours after a period of hot and dry weather. * Impacts...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for the potential of thunderstorm activity and new fire starts. Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
6 follow-up statements
149 WWUS85 KREV 291324 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 624 AM PDT Tue Aug 29 2017 NVZ450-291430- /O.CAN.KREV.FW.A.0008.170830T0000Z-170831T0300Z/ Western Nevada Sierra Front- 624 AM PDT Tue Aug 29 2017 ...FIRE WEATHER WATCH IS CANCELED FOR DRY THUNDERSTORMS WITH GUSTY OUTFLOW WINDS... The National Weather Service in Reno has canceled the Fire Weather Watch. While thunderstorms are expected to develop this afternoon and evening, the storms will remain very isolated and confined to the Pine Nuts. The greatest threat is to the south and east today and tonight so the Fire Weather Watch is canceled. $$ CAZ273-NVZ459-300130- /O.UPG.KREV.FW.A.0008.170830T0000Z-170831T0300Z/ /O.EXB.KREV.FW.W.0012.170829T2100Z-170830T0600Z/ Mono and Eastern Alpine Counties- Mineral and Southern Lyon Counties- 624 AM PDT Tue Aug 29 2017 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING DUE TO THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE EASTERN SIERRA...MINERAL AND SOUTHERN LYON COUNTIES... The National Weather Service in Reno has issued a Red Flag Warning for thunderstorms and strong outflow winds, which is in effect from 2 PM this afternoon to 11 PM PDT this evening. The Fire Weather Watch is no longer in effect. * Thunderstorms...Scattered thunderstorms are expected to develop this afternoon and continue into this evening. The storms are expected to be a mix of wet and dry storms. * Outflow Winds...Up to 45 mph. * Main threat...Thunderstorms producing little rainfall with an enhanced risk of new fire starts during the evening and overnight hours after a period of hot and dry weather. * Impacts...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for the potential of thunderstorm activity and new fire starts. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ CAZ270-278-NVZ458-300130- /O.EXB.KREV.FW.W.0012.170830T0000Z-170830T1900Z/ Surprise Valley California-Eastern Lassen County- Northern Washoe County- 624 AM PDT Tue Aug 29 2017 ...RED FLAG WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON PDT WEDNESDAY DUE TO THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR EASTERN LASSEN COUNTY...NORTHERN WASHOE COUNTY AND THE SURPRISE VALLEY... The National Weather Service in Reno has issued a Red Flag Warning for thunderstorms and strong outflow winds, which is in effect from 5 PM this afternoon to noon PDT Wednesday. * AFFECTED AREA...Fire Zone 270 Surprise Valley California, Fire Zone 278 Eastern Lassen County and Fire Zone 458 Northern Washoe County. * Thunderstorms...Isolated thunderstorms will develop late this afternoon with the greatest coverage possible overnight tonight. The thunderstorms are expected to produce little rainfall. * Outflow Winds...Up to 45 mph. * Main threat...Thunderstorms producing little rainfall with an enhanced risk of new fire starts during the evening and overnight hours after a period of hot and dry weather. * Impacts...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for thunderstorm activity and new fire starts. Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ NVZ453-300130- /O.CON.KREV.FW.W.0012.170830T0000Z-170831T0300Z/ West Central Nevada Basin and Range- 624 AM PDT Tue Aug 29 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM PDT WEDNESDAY FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE BASIN AND RANGE OF WEST CENTRAL NEVADA... * Thunderstorms... * AFFECTED AREA...Fire Zone 453 West Central Nevada Basin and Range. * Thunderstorms are forecast to develop late Tuesday afternoon then persist Tuesday night and Wednesday morning, with most of these storms likely producing little to no rainfall. Additional storms are possible Wednesday afternoon. * Outflow Winds...Up to 45 mph. * Impacts...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for thunderstorm activity and new fire starts. Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
401 WWUS85 KREV 292213 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 313 PM PDT Tue Aug 29 2017 NVZ453-301400- /O.CON.KREV.FW.W.0012.170830T0000Z-170831T0300Z/ West Central Nevada Basin and Range- 313 PM PDT Tue Aug 29 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM PDT WEDNESDAY FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE BASIN AND RANGE OF WEST CENTRAL NEVADA... * AFFECTED AREA...Fire Zone 453 West Central Nevada Basin and Range. * Thunderstorms will continue to develop this afternoon then persist tonight and Wednesday morning, with most of these storms likely producing little to no rainfall. Additional storms are possible Wednesday afternoon. * Outflow Winds...Up to 45 mph. * Impacts...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for thunderstorm activity and new fire starts. Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ CAZ273-NVZ459-300600- /O.CON.KREV.FW.W.0012.000000T0000Z-170830T0600Z/ Mono and Eastern Alpine Counties- Mineral and Southern Lyon Counties- 313 PM PDT Tue Aug 29 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THE EASTERN SIERRA...MINERAL AND SOUTHERN LYON COUNTIES... * Thunderstorms...Scattered thunderstorms are expected to continue to develop this afternoon and persist into this evening. The storms are expected to be a mix of wet and dry storms. * Outflow Winds...Up to 45 mph. * Main threat...Thunderstorms producing little rainfall with an enhanced risk of new fire starts during the evening and overnight hours after a period of hot and dry weather. * Impacts...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for the potential of thunderstorm activity and new fire starts. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ CAZ270-278-NVZ458-301400- /O.CON.KREV.FW.W.0012.170830T0000Z-170830T1900Z/ Surprise Valley California-Eastern Lassen County- Northern Washoe County- 313 PM PDT Tue Aug 29 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON PDT WEDNESDAY FOR EASTERN LASSEN COUNTY...NORTHERN WASHOE COUNTY AND THE SURPRISE VALLEY... * AFFECTED AREA...Fire Zone 270 Surprise Valley California, Fire Zone 278 Eastern Lassen County and Fire Zone 458 Northern Washoe County. * Thunderstorms...Isolated thunderstorms will continue to develop late this afternoon with the greatest coverage possible overnight tonight. The thunderstorms are expected to produce little rainfall. * Outflow Winds...Up to 45 mph. * Main threat...Thunderstorms producing little rainfall with an enhanced risk of new fire starts during the evening and overnight hours after a period of hot and dry weather. * Impacts...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for thunderstorm activity and new fire starts. Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
332 WWUS85 KREV 300517 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 1017 PM PDT Tue Aug 29 2017 CAZ273-NVZ459-300630- /O.CAN.KREV.FW.W.0012.000000T0000Z-170830T0600Z/ Mono and Eastern Alpine Counties- Mineral and Southern Lyon Counties- 1017 PM PDT Tue Aug 29 2017 ...RED FLAG WARNING IS CANCELLED FOR THE EASTERN SIERRA...MINERAL AND SOUTHERN LYON COUNTIES... The National Weather Service in Reno has cancelled the Red Flag Warning. Thunderstorm coverage has decreased and only isolated dry thunderstorms are expected overnight. So the red flag warning for this evening is cancelled. $$ CAZ270-278-NVZ458-300630- /O.CAN.KREV.FW.W.0012.000000T0000Z-170830T1900Z/ Surprise Valley California-Eastern Lassen County- Northern Washoe County- 1017 PM PDT Tue Aug 29 2017 ...RED FLAG WARNING IS CANCELLED FOR EASTERN LASSEN COUNTY... NORTHERN WASHOE COUNTY AND THE SURPRISE VALLEY... The National Weather Service in Reno has cancelled the Red Flag Warning. The upper level disturbance that brought scattered dry thunderstorms to northeast California and northwest Nevada has exited the area. Isolated dry thunderstorms are still possible through Wednesday morning but coverage is expected to remain low. $$ NVZ453-301730- /O.CON.KREV.FW.W.0012.000000T0000Z-170831T0300Z/ West Central Nevada Basin and Range- 1017 PM PDT Tue Aug 29 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT WEDNESDAY FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE BASIN AND RANGE OF WEST CENTRAL NEVADA... * AFFECTED AREA...Fire Zone 453 West Central Nevada Basin and Range. * Isolated dry thunderstorms will continue overnight with increasing coverage possible Wednesday. * Outflow Winds...Up to 45 mph. * Impacts...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for thunderstorm activity and new fire starts. Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
224 WWUS85 KREV 301259 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 559 AM PDT Wed Aug 30 2017 NVZ453-310300- /O.CON.KREV.FW.W.0012.000000T0000Z-170831T0300Z/ West Central Nevada Basin and Range- 559 AM PDT Wed Aug 30 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE BASIN AND RANGE OF WEST CENTRAL NEVADA... * AFFECTED AREA...Fire Zone 453 West Central Nevada Basin and Range. * Isolated dry thunderstorms are possible this morning with increasing coverage possible this afternoon. * Outflow Winds...Up to 45 mph. * Impacts...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for thunderstorm activity and new fire starts. AFollow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
498 WWUS85 KREV 302332 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 432 PM PDT Wed Aug 30 2017 NVZ453-310300- /O.CON.KREV.FW.W.0012.000000T0000Z-170831T0300Z/ West Central Nevada Basin and Range- 432 PM PDT Wed Aug 30 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE BASIN AND RANGE OF WEST CENTRAL NEVADA... * AFFECTED AREA...Fire Zone 453 West Central Nevada Basin and Range. * Isolated to scattered dry thunderstorms are possible through early this evening. * Outflow Winds...Up to 45 mph. * Impacts...Lightning can create new fire starts and may combine with strong outflow winds to cause a fire to rapidly grow in size and intensity. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for thunderstorm activity and new fire starts. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
873 WWUS85 KREV 310245 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 745 PM PDT Wed Aug 30 2017 NVZ453-310345- /O.EXP.KREV.FW.W.0012.000000T0000Z-170831T0300Z/ West Central Nevada Basin and Range- 745 PM PDT Wed Aug 30 2017 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE BASIN AND RANGE OF WEST CENTRAL NEVADA... A few isolated storms are still possible over the basin and range this evening, but these storms will be confined mainly to areas north of Interstate 80. The threat for widespread dry lightning has decreased. $$ http://weather.gov/reno
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Aug 28, 2:09 PM PDT, 7 minutes earlier.
Area forecast discussion, Aug 28, 2:09 PM PDT, 7 minutes before
Area Forecast Discussion
National Weather Service Reno NV
209 PM PDT Mon Aug 28 2017
.SYNOPSIS...
Thunderstorms are possible Tuesday afternoon through Wednesday
for much of western Nevada and the eastern Sierra, with an
elevated threat for lightning with minimal rain especially north
of Interstate 80 in Nevada. Very warm temperatures will prevail
for the upcoming week with the best chance for record highs and
possible isolated thunderstorms during the Labor Day weekend.
&&
.SHORT TERM...
Most of the short term forecast remains on track with strong
capping through today limiting thunderstorm formation. Some late
day buildups are probable in southern Mono-Mineral counties but
thunderstorms are unlikely. We also included a mention of
smoke and/or haze for northern and central Mono County and
adjacent areas of Alpine, Mineral, Lyon and SE Douglas counties
thru Tuesday morning, due to fires actively burning west of the
Sierra crest. Mid level moisture is projected to lead to formation
of altocumulus later tonight which would keep overnight lows well
above average, with many lower elevation sites only dipping into
the mid-upper 60s.
For Tuesday-Wednesday, the Great Basin ridge slides a bit farther
east with some cooling aloft as an upper trough reaches the West
Coast. An upper level jet streak is also expected to approach the
central Sierra, providing more favorable forcing aloft to support
shower and thunderstorm development Tuesday afternoon through
Wednesday. The main concern is elevated convection Tuesday night
into early Wednesday as fast moving cells may be capable of
producing lightning with little to no rainfall. We will also be
watching the Tahoe basin as some of the latest guidance is placing
this area in a more favorable environment for a few thunderstorms
early Wednesday, but confidence is not yet high enough to reverse
the previous forecast that removed this threat. For more details
on this thunderstorm potential and also a possible increase in
winds Wednesday afternoon, see the Fire Weather segment below.
By Thursday, with the upper trough axis exiting the western Great
Basin and high pressure building into northern CA, drier and more
stable air mass will end the thunderstorm threat. Temperatures
Tuesday-Thursday will be a few degrees cooler compared to today,
but still remaining several degrees above average with highs
mainly in the 90s for lower elevations and mid-upper 80s near the
Sierra. Tuesday night could be just as warm at tonight due to
another round of mid level cloud cover. MJD
.LONG TERM...Friday through Labor Day...
Dry conditions and light winds will prevail Friday as ridge
builds overhead and suppresses thunderstorm convection.
Temperatures will begin their upward climb with some warmer
valleys reaching 100 degrees. By the Labor Day weekend, the peak
period of heat is most likely Saturday and Sunday with many
valleys surpassing 100 degrees, and Reno's records of 101 on
the 2nd (also the all time warmest for the month of September)
and 100 on Sept. 3 have a good possibility of being met or
exceeded. The potential for record heat could persist into the
middle of next week.
As for thunderstorm chances, Saturday looks least favorable as
the mid level capping will be quite strong, although if full
heating is realized a few brief cells could pop up near the
Sierra in Mono County, with cumulus buildups across the remainder
of eastern CA and far western NV. Sunday and Monday look more
favorable for isolated afternoon and evening thunderstorms in
eastern CA and far western NV (including the Reno-Carson vicinity)
as flow aloft becomes south with weak upper level disturbances
providing a bit more forcing to take advantage of the surface-
based instability provided by the strong daytime heating. Across
west central NV, the risk for thunder is low due to a drier air
mass and subsidence aloft with this area's closer proximity to the
ridge center. MJD
&&
.AVIATION...
VFR conditions through Tuesday with late day zephyr-type breezes
producing wind gusts up to 20 kt. A threat for isolated
thunderstorms begins Tuesday afternoon and continues into
Wednesday with a few nocturnal storms possible. For the main
terminals, the overall thunderstorm risk is a bit higher near
KMMH, and lower near the Tahoe basin. MJD
&&
.FIRE WEATHER...
No major shifts in the fire weather portion of the forecast.
Models continue to waffle a little with the position of the jet,
with the nose a little farther south than the previous run.
However, the overall trajectory continues to favor fire weather
zone 453 which includes Churchill/Pershing Counties. Confidence is
lower for other zones like 450, 459, 273 and southern 458.
Otherwise, timing remains fairly consistent with Tuesday
afternoon zephyr-initiated thunderstorms continuing through
Tuesday night into very early Wednesday morning. Given the recent
hot and dry conditions coupled with the threat of drier variety
nocturnal thunderstorms, a the Fire Weather Watch for zone 453 has
been upgraded to a Red Flag Warning. Other zones maintain their
watch status for now.
Another concern will be winds for Wednesday afternoon. There are
some indications that surface speeds could be a bit higher than
typical zephyr speeds which would push fire weather concerns into
the marginal category along the Sierra Front to northern Washoe
County. This will be especially true for mid and upper slopes. Any
new fire starts could possibly make a run. Boyd
&&
.REV Watches/Warnings/Advisories...
NV...Red Flag Warning from 5 PM Tuesday to 8 PM PDT Wednesday NVZ453.
Fire Weather Watch from Tuesday afternoon through Wednesday
evening NVZ450-459.
CA...Fire Weather Watch from Tuesday afternoon through Wednesday
evening CAZ273.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoNearby
Red Flag Warnings in California, 2017Red Flag Warnings in Nevada, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.